Stevens Johnson Syndrome Is A Disorder Caused By Drugs. Stevens Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) are two forms of the skin disease that can cause rash, skin peeling, and sores on the mucous membranes. ‘Stevens Johnson Syndrome’ is an immune-complex–mediated hypersensitivity disorder that may be caused by many drugs, viral infections, and malignancies. Often, the drugs causing the onset of ‘Stevens Johnson Syndrome’, such as Bextra, did not have warnings placed on their labels until recently. Patients unknowingly took these drugs and many developed the potentially fatal Stevens Johnson Syndrome. In ‘Stevens Johnson Syndrome’, a person has blistering of mucous membranes, typically in the mouth, eyes, and vagina, and patchy areas of rash. In toxic epidermal necrolysis, there is a similar blistering of mucous membranes. However, in addition to blistering, the entire epidermis peels off in sheets from large areas of the body. Both disorders can be life threatening.
Causes Of SJS
Causes of Stevens Johnson Syndrome and Toxic Epidermal Necrolysis are certain drugs in the following classes: non-steroidal anti-inflammatory drugs (both prescription and over the counter), sulfa antibiotics, antibiotics, barbiturates, anticonvulsants, anti-tuberculosis drugs, and the drug allopurinol. In rare cases SJS is caused by a bacterial infection.
Legal Help For Victims Affected By Stevens Johnson Syndrome?
If you or a loved one has taken either prescription or over the counter drugs and has been diagnosed with Stevens Johnson Syndrome (SJS), please fill out the form at the right for a free case evaluation by a qualified drug side effects attorney or call us at 1-800-YOURLAWYER (1-800-968-7529).
New York | Brooklyn | Queens | Long Island | New Jersey | Florida
Call us at: 1-800-YOURLAWYER (800-968-7529) | Schedule your free consultation